Illinois, 2015Tornado and Flash Flooding in Illinois, July 11 to 12, 2015
July 11 to 12, 2015 · NWS ILX · 11 events in 5 counties and zones
Several clusters of thunderstorms developed along and north of a warm front extending from northern Missouri into southern Illinois during the afternoon and evening of July 11th. One of the storms produced a brief tornado near Forsyth and some wind damage in Long Creek in Macon County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $319,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several clusters of thunderstorms developed along and north of a warm front extending from northern Missouri into southern Illinois during the afternoon and evening of July 11th. One of the storms produced a brief tornado near Forsyth and some wind damage in Long Creek in Macon County. Elsewhere around central Illinois, torrential rainfall created localized flash flooding, across portions of west central Illinois where numerous roads were closed through the morning hours of July 12th due to high water.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 11, 11:27 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 11, 11:27 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1227 PM CDT SAT JUL 11 2015
.UPDATE...
ISSUED AT 1000 AM CDT SAT JUL 11 2015
UPDATED THE FORECAST TO INCREASE THE RAIN CHANCES THIS MORNING AND
REFINE SOME OF THE TRENDS. BULK OF THE OVERNIGHT CONVECTION IS
CURRENTLY ACROSS THE SOUTHEAST HALF OF IOWA...ALTHOUGH IT IS ALSO
SHOWING AN EASTWARD PROGRESSION AND WILL BE AFFECTING THE NORTHERN
THIRD OF THE FORECAST AREA OVER THE NEXT FEW HOURS. ATTACHED WING
OF SHOWERS EXTENDS SOUTHEAST AND HAS BEEN WEAKENING...BUT WILL BE
AFFECTING EAST CENTRAL ILLINOIS THROUGH MIDDAY.
LATEST HRRR TRYING TO DEVELOP ADDITIONAL CONVECTION ACROSS WEST
CENTRAL ILLINOIS SHORTLY AFTER MIDDAY. SOME ENHANCEMENT IN THE
CUMULUS IS CURRENTLY STARTING TO APPEAR ACROSS NORTHERN MISSOURI
WHERE THERE IS SOME CLEARING...AND THIS IS LIKELY WHAT THE HRRR IS
PICKING UP ON. HAVE CONTINUED WITH THE HIGHER POP'S ACROSS THE
NORTHERN CWA WITH THE MCS...BUT MAY NEED TO BUMP UP THE SOUTHERN
AREAS ONCE THE CONVECTIVE TRENDS CAN BE ESTABLISHED.
&&
.SHORT TERM...(TODAY)
ISSUED AT 334 AM CDT SAT JUL 11 2015
WARM FRONTAL BOUNDARY LIFTING ACROSS CENTRAL IL AND SHORTWAVE
TROUGH PASSING THROUGH NORTHERN IL TODAY WILL BE THE FOCUS FOR
THUNDERSTORM ACTIVITY THROUGH THE EARLY PART OF THE DAY AS
SUBSTANTIAL MOISTURE ADVECTS INTO THE AREA CHARACTERIZED BY
PRECIPITABLE WATER AROUND 2 INCHES AND DEWPOINTS INTO THE 70S. A FEW
THUNDERSTORMS ALREADY DEVELOPING IN THE EARLY MORNING IN WEST
CENTRAL IL AS A RESULT OF ELEVATED INSTABILITY. THE SHORTWAVE
CURRENTLY APPEARS TIMED FOR LATE MORNING TO EARLY AFTERNOON...WITH A
POTENTIAL GAP IN THUNDERSTORM ACTIVITY FOR MID AFTERNOON AS ANOTHER
SHORTWAVE APPROACHES THE NORTHERN PORTION OF THE STATE FROM THE
WEST...BRINGING HIGHER CHANCES AGAIN FOR LATE AFTERNOON/EARLY
EVENING. THIS LATER ROUND OF STORMS COULD BE QUITE STRONG AS MLCAPE
VALUES AROUND 2000-2500 J/KG ARE FORECAST TO DEVELOP BY 00Z OVER
CENTRAL IL. 0-6 KM BULK SHEAR EXPECTED TO REMAIN ONLY AROUND 25 KTS.
SEVERE WEATHER THREATS WILL BE POTENTIAL FOR LOCALIZED DAMAGING WIND
GUSTS AND HAIL...FOR WHICH SPC HAS A MARGINAL (5%) RISK IN MUCH OF
CENTRAL/NORTHERN IL. POPS TODAY GENERALLY RANGING FROM CHANCE TO
LIKELY IN THE NORTHWESTERN PORTIONS OF THE CENTRAL IL FORECAST
AREA...RANGING DOWN TO SLIGHT CHANCE IN THE SOUTHEAST TO REFLECT
ABOVE REASONING. HIGH TEMPERATURES HAVE BEEN TRENDED DOWN A FEW
DEGREES TO THE LOW TO MID 80S DUE TO PREVALENT CLOUD COVER AND
SHOWERS/THUNDERSTORMS.
.LONG TERM...(TONIGHT THROUGH FRIDAY)
ISSUED AT 334 AM CDT SAT JUL 11 2015
MCS TO TRACK SE ACROSS CENTRAL/NORTHERN IL TONIGHT AND INCREASED
CHANCES OF SHOWERS AND THUNDERSTORMS. SPC HAS MARGINAL RISK OF
SEVERE STORMS NORTH OF I-70 FOR 5% RISK OF DAMAGING WINDS AND LARGE
HAIL. FRONTAL BOUNDARY TO SET UP JUST NE OF CENTRAL IL NEXT FEW DAYS
AND WILL HAVE DISTURBANCES TRACKING SE ALONG BOUNDARY BRINGING GOOD
CHANCES OF SHOWERS AND THUNDERSTORMS WITH NOCTURNAL LOW LEVEL JET
AND VERY UNSTABLE AIR MASS AIDING IN THUNDERSTORMS DEVELOPMENT.
HEAVY RAINS ALSO POSSIBLE WITH PRECIPITABLE WATER VALUES NEAR 2
INCHES. WILL WET GROUND HAVE TRIMMED HIGHS A FEW DEGREES NEXT FEW
DAYS BUT STILL HIGHS IN UPPER 80S TO AROUND 90F SUNDAY AND UPPER
80S/LOWER 90S MON. WITH DEWPOINTS CLIMBING INTO THE 70S AFTERNOON
HEAT INDICES TO RISE TO 95-100F SUNDAY AFTERNOON AND 99-104F
MONDAY AFTERNOON WHICH IS JUST SHY OF HEAT ADVISORY CRITERIA OF
105F.
SPC SHOWS A SLIGHT CHANCE OF SEVERE STORMS SUNDAY AFTERNOON INTO
SUNDAY NIGHT WITH ANOTHER MCS TRACKING SE FROM UPPER MS RIVER VALLEY
SUNDAY NIGHT. MEANWHILE ENHANCED RISK OF SEVERE STORMS MONDAY
AFTERNOON/EVENING FOR DAMAGING WINDS...LARGE HAIL AND POSSIBLE
TORNADOES. VERY UNSTABLE AIRMASS WITH CAPES OF 3-4K J/KG SUNDAY
AFTERNOON AND 4-6K J/KG MONDAY AFTERNOON.
00Z FORECAST MODELS CONTINUE TO SHOW AN ACTIVE WEATHER PATTERN OVER
IL THROUGH MIDDLE AND LATER PART OF NEXT WEEK WITH DAILY CHANCES OF
SHOWERS AND THUNDERSTORMS IN A WARM AND HUMID AIRMASS. SERIES OF
SHORT WAVES TO RIDE OVER TOP OF UPPER LEVEL RIDGE (CENTERED OVER THE
SOUTHERN PLAINS) THAT WILL TRACK NEAR IL WHICH IS IN WNW UPPER LEVEL
FLOW. A COLD FRONT TO TRACK SE THROUGH IL SOMETIME NEXT WEEKEND AND
CONTINUES CHANCES OF SHOWERS/THUNDERSTORMS. HIGHS IN THE 80S WITH
SOUTHEAST IL NEAR 90 AT TIMES WHILE LOWS CLOSE TO MUGGY DEWPOINTS IN
THE UPPER 60S TO MID 70S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1227 PM CDT SAT JUL 11 2015
TIMING OF THUNDERSTORMS IS THE MOST SIGNIFICANT CHALLENGE FOR THIS
FORECAST. LINE OF CONVECTION CURRENTLY INTENSIFYING FROM NEAR
KUIN-KGBG MOVING EAST-SOUTHEAST AND WILL BE AFFECTING THE CENTRAL
ILLINOIS TAF SITES OVER THE NEXT FEW HOURS. FOCUSED SOME TEMPO
PERIODS FOR IFR CONDITIONS IN THE TAF'S FOR THE PASSAGE OF THE
LINE ITSELF. THERE IS LIKELY TO BE A PERIOD OF DRY CONDITIONS
BEHIND THE INITIAL CONVECTION BEFORE MORE FORMS TONIGHT.
HOWEVER...DO NOT HAVE MUCH CONFIDENCE IN NARROWING DOWN A SPECIFIC
TIME FRAME YET...SO WILL KEEP MENTION AS VCTS FOR NOW. HAVE
INDICATED SOME DRIER CONDITIONS LATE IN THE PERIOD THOUGH.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...GEELHART
SHORT TERM...ONTON
LONG TERM...07
AVIATION...GEELHART
Hazardous weather outlook, Jul 11, 10:45 AM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1145 AM CDT SAT JUL 11 2015
ILZ027>031-036>038-040>042-047>052-121100-
CASS-CHRISTIAN-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
1145 AM CDT SAT JUL 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PERIODS OF THUNDERSTORMS WILL OCCUR ACROSS THE AREA THROUGH
TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE...MAINLY THIS
AFTERNOON AND EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT.
HOWEVER...ISOLATED STORMS MAY CONTAIN LARGE HAIL OR A TORNADO.
SOME OF THE RAIN THROUGH TONIGHT MAY BE HEAVY...ESPECIALLY NORTH
OF A RUSHVILLE TO BLOOMINGTON LINE. THIS MAY RESULT IN PONDING OF
WATER IN LOW LYING OR FLOOD PRONE AREAS.
FLOODING WILL CONTINUE ON THE ILLINOIS RIVER...AND PORTIONS OF
THE SANGAMON RIVER DOWNSTREAM OF PETERSBURG...AS WELL AS SALT
CREEK. HOWEVER...FLOODING ON THE MACKINAW RIVER MAY SUBSIDE LATER
TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH
THE WEEK. CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR SEVERE
THUNDERSTORMS SUNDAY AND ESPECIALLY MONDAY...AS A MOIST AND
UNSTABLE AIR MASS SPREADS OVER THE REGION.
HOT AND HUMID WEATHER WILL DEVELOP BY SUNDAY...WITH MAXIMUM HEAT
INDEX VALUES 95 TO 100 DEGREES. THIS HEAT WILL PERSIST INTO THE
FIRST FEW DAYS OF NEXT WEEK...WITH THE MAXIMUM HEAT INDEX
REACHING 100 TO 105 ON MONDAY.
FLOODING WILL CONTINUE ON THE ILLINOIS RIVER...AND THE WESTERN
END OF THE SANGAMON RIVER...MUCH OF THE UPCOMING WEEK.
HOWEVER...FLOODING ON THE SALT CREEK SHOULD SUBSIDE BY MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...
WITH THE MOST LIKELY TIME FRAME BETWEEN 1 PM AND 6 PM.
ILZ043>046-053>057-061-121100-
CHAMPAIGN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT-SHELBY-
VERMILION-
1145 AM CDT SAT JUL 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PERIODS OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
POSSIBLE TODAY. SOME OF THE STORMS MAY BECOME SEVERE THIS
AFTERNOON AND EVENING...WITH DAMAGING WINDS THE PRIMARY CONCERN.
HOWEVER...ISOLATED STORMS MAY PRODUCE LARGE HAIL OR A TORNADO.
ALSO...SOME OF THE STORMS OVERNIGHT MAY PRODUCE HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH
THE WEEK. CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR SEVERE
THUNDERSTORMS SUNDAY AND ESPECIALLY ON MONDAY...AS A MOIST AND
UNSTABLE AIR MASS SPREADS OVER THE REGION.
HOT AND HUMID WEATHER WILL DEVELOP BY SUNDAY...WITH MAXIMUM HEAT
INDEX VALUES 95 TO 100 DEGREES. THIS HEAT WILL PERSIST INTO THE
FIRST FEW DAYS OF NEXT WEEK...WITH THE MAXIMUM HEAT INDEX
REACHING 100 TO 105 ON MONDAY.
FLOODING ON THE EAST END OF THE SANGAMON RIVER SHOULD SUBSIDE ON
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. THE
MOST LIKELY TIME FRAME IS BETWEEN 3 PM AND 8 PM.
ILZ062-063-066>068-071>073-121100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1145 AM CDT SAT JUL 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORM CHANCES WILL INCREASE THIS AFTERNOON AND ESPECIALLY
TONIGHT. THE BEST CHANCE OF SEVERE WEATHER WILL BE FURTHER
NORTH...BUT SOME OF THE STRONGER STORMS COULD PRODUCE LOCALIZED
DAMAGING WIND GUSTS AND HAIL.
FLOODING ON THE LITTLE WABASH RIVER AND EMBARRAS RIVER IS
EXPECTED TO SUBSIDE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH
THE WEEK. CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR SEVERE
THUNDERSTORMS SUNDAY AND ESPECIALLY ON MONDAY...AS A MOIST AND
UNSTABLE AIR MASS SPREADS OVER THE REGION.
HOT AND HUMID WEATHER WILL DEVELOP BY SUNDAY...WITH MAXIMUM HEAT
INDEX VALUES 95 TO 100 DEGREES. THIS HEAT WILL PERSIST INTO THE
FIRST FEW DAYS OF NEXT WEEK...WITH THE MAXIMUM HEAT INDEX
REACHING 100 TO 105 ON MONDAY.
FLOODING WILL CONTINUE ON THE WABASH RIVER THROUGHOUT THE UPCOMING
WEEK.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
THIS EVENING...MAINLY BETWEEN 5 PM AND 9 PM.
GEELHART
In the hours before
Local storm report, Jul 11, 12:31 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
131 PM CDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HEAVY RAIN GALESBURG 40.95N 90.38W
07/11/2015 M1.78 INCH KNOX IL AWOS
0125 PM HEAVY RAIN ALTONA 41.12N 90.16W
07/11/2015 M1.22 INCH KNOX IL CO-OP OBSERVER
&&
25Local storm report, Jul 11, 12:36 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
136 PM CDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM HEAVY RAIN GALESBURG 40.95N 90.38W
07/11/2015 M2.00 INCH KNOX IL TRAINED SPOTTER
RAIN FELL IN 2 HOURS
&&
25Special weather statement, Jul 11, 12:48 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
148 PM CDT SAT JUL 11 2015
ILZ037-041-047-048-111930-
MASON-TAZEWELL-CASS-MENARD-
148 PM CDT SAT JUL 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR MASON...NORTHWESTERN MENARD...
SOUTHWESTERN TAZEWELL AND NORTHEASTERN CASS COUNTIES UNTIL 230 PM
CDT...
AT 147 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MANITO TO NEAR HAVANA TO
NEAR BATH...AND MOVING EAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAVANA...MASON CITY...MANITO...GREENVIEW...GREEN VALLEY...SAN JOSE...
CHANDLERVILLE...BATH...EASTON...KILBOURNE...UNION...OAKFORD...FOREST
CITY...TOPEKA...CHATAUQUA PARK...ATTERBERRY AND GOOFY RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 800 PM CDT FOR
WEST CENTRAL ILLINOIS.
LAT...LON 4019 9019 4022 9016 4024 9012 4026 9011
4029 9008 4033 9005 4035 9005 4048 8986
4046 8949 4031 8961 4004 8975 4004 9029
TIME...MOT...LOC 1847Z 272DEG 28KT 4043 8976 4031 9001 4014 9017
GEELHARTEvent by event
4 flash flood, 3 thunderstorm wind, 3 flood, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Mason
- When
- July 11, 12:50 PM CST to 12:55 PM CST
- Where
- Mason County, 2.81 mi S of Eckard
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Emergency Manager
- Coordinates
- 40.280, -89.990
A few trees and power lines were blown down.
Flash Flood, Morgan
- When
- July 11, 4:45 PM CST to July 12, 1:00 AM CST
- Where
- Morgan County, 3.49 mi NW of Murrayville to 1.91 mi SW of Murrayville
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 39.612, -90.301
Several periods of heavy rain during the late afternoon of July 11th produced total rainfall amounts of 3.00 to 7.00 inches of rain in southwest Morgan County. This resulted in flash flooding which made all rural roads impassable from northwest of Murrayville to the county line with Greene County and Macoupin County. A rural road near Murrayville was also washed out due to the excessive rainfall and flooding.
Flash Flood, Knox
- When
- July 11, 5:15 PM CST to 8:45 PM CST
- Where
- Knox County, 1.34 mi S of (Gbg)galesburg Arpt to 4.56 mi WSW of Saluda
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.911, -90.435
Several rounds of heavy rain during the afternoon of July 11th resulted in 2.50 to 4.00 inches of rain. This produced flash flooding on many rural roads in southern Knox County. Streets were also flooded in Yates City and Maquon.
Flash Flood, Scott
- When
- July 11, 7:15 PM CST to July 12, 1:00 AM CST
- Where
- Scott County, 2.49 mi NNE of Exeter to 3.48 mi NNW of Naples
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.754, -90.483
Several periods of heavy rain during the evening of July 11th produced total rainfall amounts of 3.00 to 5.50 inches of rain. This resulted in flash flooding which created numerous road closures in the county. This included Illinois Route 100, Illinois Route 106 and most rural roads. Water was also over parts of I-72 and many streets were flooded in Winchester.
Flash Flood, Morgan
- When
- July 11, 7:15 PM CST to July 12, 1:00 AM CST
- Where
- Morgan County, 0.47 mi E of Meredosia to 4.64 mi N of Neelys
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.831, -90.561
Several periods of heavy rain during the evening of July 11th produced 2.50 to 4.50 inches of rain in northwest and west central Morgan County. Widespread street flooding was reported in much of the city of Jacksonville. Water was over the road on U.S. Highway 67 from Chapin to Meredosia. Rural roads were closed near the Scott County line and in the vicinity of Meredosia.
Thunderstorm Wind, Macon
- When
- July 11, 8:15 PM CST to 8:20 PM CST
- Where
- Macon County, 0.87 mi SW of Forsyth
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 39.920, -88.960
A few trees were blown down.
Tornado, Macon
- When
- July 11, 8:25 PM CST to 8:26 PM CST
- Where
- Macon County, 0.13 mi SW of Forsyth to 0.04 mi S of Forsyth
- Rating
- EF0
- Path length
- 0.09 mi
- Path width
- 50 yd
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 39.928, -88.951
A tornado touched down about 0.3 miles south of Forsyth at 9:25 PM CDT. The tornado snapped several trees at their tops, damaged a shed, destroyed a dog kennel, blew a garage door partially in, and created minor roof damage to two homes before quickly dissipating at 9:26 PM CDT.
Thunderstorm Wind, Macon
- When
- July 11, 9:05 PM CST to 9:10 PM CST
- Where
- Macon County, Long Creek
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $80,000
- Reported by
- Public
- Coordinates
- 39.820, -88.830
Shingles were blown off several homes, small sheds were damaged, numerous trees were damaged, and power lines were knocked down in Long Creek.
Flood, Scott
- When
- July 12, 1:00 AM CST to 10:00 AM CST
- Where
- Scott County, 2.49 mi NNE of Exeter to 3.48 mi NNW of Naples
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.754, -90.483
Several periods of heavy rain during the evening of July 11th produced total rainfall amounts of 3.00 to 5.50 inches of rain. This resulted in flash flooding which created numerous road closures in the county. This included Illinois Route 100, Illinois Route 106 and most rural roads. Water was also over parts of I-72 and many streets were flooded in Winchester. Due to additional rainfall and the extent of the flash flooding, many roads remained closed through the early morning hours. The flood waters subsided by late morning on July 12th.
Flood, Morgan
- When
- July 12, 1:00 AM CST to 10:00 AM CST
- Where
- Morgan County, 3.49 mi NW of Murrayville to 1.91 mi SW of Murrayville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.612, -90.301
Several periods of heavy rain during the late afternoon of July 11th produced total rainfall amounts of 3.00 to 7.00 inches of rain in southwest Morgan County. This resulted in flash flooding which made all rural roads impassable from northwest of Murrayville to the county line with Greene County and Macoupin County. A rural road near Murrayville was also washed out due to the excessive rainfall and flooding. Due to additional rainfall and the extent of the flash flooding, many roads remained closed through the early morning hours. The flood waters subsided by late morning on July 12th.
Flood, Morgan
- When
- July 12, 1:00 AM CST to 10:00 AM CST
- Where
- Morgan County, 0.47 mi E of Meredosia to 4.64 mi N of Neelys
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.831, -90.561
Several periods of heavy rain during the evening of July 11th produced 2.50 to 4.50 inches of rain in northwest and west central Morgan County. Widespread street flooding was reported in much of the city of Jacksonville. Water was over the road on U.S. Highway 67 from Chapin to Meredosia. Rural roads were closed near the Scott County line and in the vicinity of Meredosia. Due to additional rainfall and the extent of the flash flooding, many roads remained closed through the early morning hours. The flood waters subsided by late morning on July 12th.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Missouri, July 11 to 12, 20152 deaths · 3 events
- Rip Current in Puerto Rico, July 11, 20151 death · 1 event
- Coastal Flood in Guam, July 11 to 14, 2015$1.0 million · 1 event
- Flash Flood and Hail in New Mexico, July 11, 2015$50,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Florida, July 11, 2015$3,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in North Dakota, July 11, 2015$3,000 · 1.75 in hail · 7 events
- Tornado and Hail in North Dakota, July 11 to 12, 2015EF0 · 7 events
- Flash Flooding and Damaging Winds in Illinois, July 11, 201561 kt wind · 5 events
- Flooding and Heavy Rain in Virginia, July 11, 20154 events
- Flash Flooding and Damaging Winds in Illinois, July 11 to 12, 201556 kt wind · 4 events
- Flooding and Heavy Rain in North Carolina, July 11, 20154 events
- Hail and Damaging Winds in Florida, July 11, 2015$2,000 · 51 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584614, 597131, 597144, 597124, 597139, 584617, 584608, 584622, 597128, 597134, 597141.